Alert archive / Georgia / Winter Weather Advisories in 2020
Winter Weather Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this winter weather advisory at Feb 19, 2020, 2:00 PM EST for 9 counties in Georgia. It took effect at Feb 20, 2020, 5:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2020, 2:00 PM EST (19:00 UTC)
- In effect from
- Feb 20, 2020, 5:00 AM EST
- Expired
- Feb 20, 2020, 8:01 PM EST
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Feb 19, 1:10 PM EST, 50 minutes earlier.
Area forecast discussion, Feb 19, 1:10 PM EST, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 110 PM EST Wed Feb 19 2020 .PREV DISCUSSION... /Issued 631 AM EST Wed Feb 19 2020/ ..12Z Aviation Forecast Discussion... PREV DISCUSSION... /Issued 418 AM EST Wed Feb 19 2020/ SHORT TERM /Today through Thursday/... Unsettled weather will persist through the short term forecast period. A cold front slowly sagging southward through the area brought heavy rainfall to much of the area Tuesday evening, leading to localized flooding issues. These earlier heavy rainfall rates have gradually diminished through the morning hours with generally only light lingering post-frontal showers at this hour. Though some remaining light rain showers can be expected through today, there will be a break from the heavier rainfall as the front slowly pushes south of the area. Given the much lighter additional QPF today, the Flash Flood Watch has been cancelled, though ongoing rises on a number of local waterways can be expected through today. As the front stalls to the south, a southern stream shortwave will bring another wave of rainfall to the area beginning overnight and into the day Thursday. Current forecast additional rainfall totals tonight into Thursday will be heaviest across the southern half of the area where an additional 1"+ is expected. While these totals would not lead to widespread flash flooding concerns, wet soils will lead to additional runoff that would contribute to ongoing rises on creeks/streams. At this time, will not be issuing an additional Flood Watch for tonight into Thursday, though localized flooding concerns cannot be ruled out. The other forecast note of interest on Thursday will be wintry precipitation potential in parts of far north Georgia. Precipitation will be ongoing as an upper shortwave trough sweeps southward toward the Tennessee Valley and Appalachians. With cold air advection, temperature profiles would support a rain/snow mix or transition to light snow across primarily the higher elevations of far north Georgia by midday Thursday into Thursday afternoon. While some valley locations could see a mix or brief transition to snow, surface temperatures appear marginal for much/any accumulation outside of the higher elevations where an inch or perhaps as high as the 2" range would be possible before precipitation comes to a quick end Thursday evening. Temperatures will fall rapidly Thursday night after the precipitation ends with Friday morning lows ranging through the 20s across north Georgia. Any lingering wet roadways could thus experience patchy black ice concerns across north Georgia, particularly on sheltered or lesser-traveled routes that do not experience drying. RW LONG TERM /Thursday Night through Tuesday/... Starting on Friday, we'll finally get relief from the ongoing deluge plaguing the southeast. High pressure will move into the area and highs will climb from the mid-40s on Friday to the mid-50s on Saturday as the heavens open and mostly clear skies make their way in. It will be short lived, as by Sunday a warm, moist conveyer belt of moisture moves over the region once again brings precip back to the area by late Sunday night. Model guidance gets a bit messy with the evolution of this system. Some long range models have heavier convection coming through on Monday and some have lighter showers. It is likely that a cold frontal passage will occur early Tuesday with a slight break from the rains in the morning, but there are big discrepancies on whether the frontal system will stall and be the axis of heavier convection from a developing system over the Midwest or if it pushes through and drys the area out for a few days. More will be known as we get towards the weekend. Thiem && .AVIATION... 18Z Update... VFR ceilings will not last long as MVFR ceilings move back in by 22z. Will see ceilings continue top fall into the IFR range by 06z-08z Thu. ceilings expected to stay in the IFR range through the end of this TAF set. Winds are blowing out of the NW but they are expected to turn to the NE by 20-22z. They will continue to turn to the East overnight. Wind speeds will stay in the 6-12kt range through the period. Precip expected to move back in over night with VSBYs diminishing as the precip intensifies. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 56 39 41 30 / 60 60 90 40 Atlanta 56 40 42 30 / 50 70 90 20 Blairsville 53 36 38 23 / 40 40 80 20 Cartersville 53 40 43 27 / 40 60 90 10 Columbus 62 46 48 35 / 50 80 90 40 Gainesville 54 38 40 28 / 50 50 80 20 Macon 64 43 45 34 / 60 70 90 50 Rome 52 41 43 27 / 40 60 90 10 Peachtree City 58 41 44 31 / 60 70 90 30 Vidalia 67 44 46 36 / 40 70 90 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....Thiem AVIATION...01
Hazardous weather outlook, Feb 19, 4:29 AM EST, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 429 AM EST Wed Feb 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 429 AM EST Wed Feb 19 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Additional locally heavy rainfall may occur Thursday, particularly in parts of central Georgia. Also, the interaction of some colder air could allow for a transition to light snow in parts of far northeast Georgia on Thursday. Some light accumulations cannot be ruled out in the higher elevations before the precipitation ends Thursday night, so please monitor future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Feb 19, 12:09 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 3 NE LAGRANGE 33.08N 85.00W
02/18/2020 TROUP GA EMERGENCY MNGR
FLOODING WAS REPORTED NEAR THE INTERSECTION OF HAMMITT
ROAD AND NORTH DAVIS ROAD.
&&
EVENT NUMBER FFC2000237
NMLocal storm report, Feb 19, 12:10 PM EST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 2 WSW LOUISE 33.06N 84.97W
02/18/2020 TROUP GA EMERGENCY MNGR
FLOODING WAS REPORTED NEAR THE INTERSECTION OF
HOGANSVILLE ROAD AND PATILLO ROAD.
&&
EVENT NUMBER FFC2000238
NMLocal storm report, Feb 19, 12:11 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1211 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 1 SSW LOUISE 33.06N 84.94W
02/18/2020 TROUP GA EMERGENCY MNGR
FLOODING WAS REPORTED IN THE 500 BLOCK OF MT ZION
CHURCH ROAD.
&&
EVENT NUMBER FFC2000239
NMLocal storm report, Feb 19, 12:12 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLASH FLOOD 3 SW LAGRANGE 33.01N 85.06W
02/18/2020 TROUP GA EMERGENCY MNGR
FLOODING WAS REPORTED IN THE 1000 BLOCK OF SHOREWOOD
DRIVE.
&&
EVENT NUMBER FFC2000240
NMLocal storm report, Feb 19, 12:15 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND DMG 3 NNW CANNONVILLE 33.01N 85.12W
02/18/2020 TROUP GA EMERGENCY MNGR
AROUND 12 TREES WERE EITHER SNAPPED OR UPROOTED IN THE
200 BLOCK OF WOODFIELD CIRCLE. A TREE WAS ALSO REPORTED
ON A HOUSE.
&&
EVENT NUMBER FFC2000241
NMLocal storm report, Feb 19, 1:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EST WED FEB 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM FLOOD ZEBULON 33.10N 84.34W
02/18/2020 PIKE GA EMERGENCY MNGR
ROADS REPORTED CLOSED AROUND PIKE COUNTY DUE TO
FLOODING.
&&
EVENT NUMBER FFC2000242
TVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:15 PM EST | River Flood Warning | FFC | Forsyth | 13 hr |
| Feb 18, 7:18 PM EST | Special Weather Statement | FFC | Coweta, Heard | 27 min |
| Feb 18, 7:44 PM EST | Special Weather Statement | FFC | Coweta, Fayette, Henry | 31 min |
| Feb 18, 8:02 PM EST | River Flood Warning | FFC | Gwinnett | 18 hr |
| Feb 18, 8:12 PM EST | Special Weather Statement | FFC | Henry, Spalding | 33 min |
| Feb 18, 8:33 PM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Feb 18, 8:43 PM EST | Special Weather Statement | FFC | Butts, Spalding, Troup | 32 min |
| Feb 18, 9:13 PM EST | Special Weather Statement | FFC | Butts, Lamar, Meriwether, Pike, Spalding, Troup | 32 min |
| Feb 18, 9:36 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 26 days |
| Feb 18, 9:38 PM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Feb 18, 9:39 PM EST | River Flood Warning | FFC | Gwinnett | 21 days |
| Feb 18, 9:44 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Meriwether, Monroe, Pike and 1 more | 31 min |
| Feb 18, 10:02 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Feb 18, 10:13 PM EST | Special Weather Statement | FFC | Jones, Lamar, Meriwether, Monroe, Pike | 32 min |
| Feb 18, 10:19 PM EST | River Flood Warning | FFC | Cobb, Fulton | 21 days |
| Feb 18, 10:46 PM EST | Special Weather Statement | FFC | Harris, Lamar, Monroe, Upson | 29 min |
| Feb 18, 11:31 PM EST | Special Weather Statement | FFC | Butts, Coweta, Fayette, Heard, Lamar, Meriwether and 2 more | 3 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Cherokee | 10 hr |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta | 21 days |
| Feb 18, 11:39 PM EST | River Flood Warning | FFC | Coweta, Fayette | 7 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 10 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 27 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Fayette, Spalding | 61 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 4 days |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 37 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Newton, Rockdale | 54 hr |
| Feb 18, 11:57 PM EST | River Flood Warning | FFC | Barrow, Jackson | 11 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 26 hr |
| Feb 19, 12:20 AM EST | River Flood Warning | FFC | Jones | 21 days |
| Feb 19, 12:30 AM EST | River Flood Warning | FFC | Lamar, Spalding | 5 hr |
| Feb 19, 2:43 AM EST | River Flood Warning | FFC | Monroe | 30 hr |
| Feb 19, 3:11 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 34 hr |
| Feb 19, 3:21 AM EST | River Flood Warning | FFC | Heard | 21 hr |
| Feb 19, 10:49 AM EST | River Flood Warning | FFC | Bleckley, Pulaski | 21 days |
| Feb 19, 11:54 AM EST | River Flood Warning | FFC | Talbot, Upson | 51 hr |
| Feb 19, 12:20 PM EST | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Feb 19, 1:40 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 30 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Jones, Monroe | 9 hr |
| Feb 19, 5:36 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 6 hr |
| Feb 19, 5:48 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 66 hr |
Nearby
Winter Weather Advisories in Georgia, 2020Every winter weather advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.